Michigan, 2006Lightning Strike in Michigan, July 18, 2006
July 18, 2006 · NWS DTX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 18, 12:06 AM EST, 54 minutes earlier.
Area forecast discussion, Jul 18, 12:06 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
106 AM EDT TUE JUL 18 2006
.AVIATION...
THE CONVECTIVE COMPLEX THAT HAS BEEN GRADUALLY WORKING ACROSS
SOUTHERN MICHIGAN TONIGHT HAS CREATED A VERY COMPLEX SURFACE
PRESSURE PATTERN...WITH EVIDENCE OF A STRONG MESO HIGH CENTERED NEAR
THE FLINT AREA. THIS WILL CREATE SOME SOME RATHER GUSTY WINDS AT THE
TAF SITES FOR THE FIRST COUPLE HOURS OF THE FORECAST. THE CONVECTIVE
COMPLEX WILL GRADUALLY SETTLE SOUTH OVER THE NEXT COUPLE OF HOURS.
LOOKS AS THOUGH THE DETROIT AREA WILL STILL STAND THE CHANCE FOR
THUNDERSTORMS THROUGH AT LEAST 09Z AS EVEN SOME LIGHTNING STRIKES
HAVE BEEN OCCURRING OVER THE STRATIFORM PRECIP REGION CURRENTLY
LOCATED ALONG THE I 69 CORRIDOR. LATER THE IN THE MORNING...HIGH
PRESSURE TO THE NORTHWEST WILL BUILD INTO THE REGION BRINGING DRYER
CONDITIONS...THEREBY ENDING THE CONVECTION AND BRINING VFR
CONDITIONS TO THE TAF SITES.
&&
.SHORT TERM...TONIGHT AND TUESDAY (ISSUED AT 325 PM)
MAIN CONCERN FOR TONIGHT ARE THUNDERSTORMS AND THE POTENTIAL FOR
SEVERE WEATHER. WE REMAIN RATHER STABLE AS MIXED LAYER CINH REMAINS
NEAR 200 J/KG BUT THAT IS NOT THE CASE UPSTREAM. ACROSS SOUTHERN
WISCONSIN MLCAPES ARE IN EXCESS OF 5500 J/KG WITH EFFECTIVE SHEAR
INCREASING TOWARD 40KTS. SPC HAS ISSUED SVR WATCH 606 WITH NEAR
EXPLOSIVE DEVELOPMENT SOUTH OF GRB WITH STORM TOPS NEAR 65K FEET
JUST HOW MUCH OF THIS ACTIVITY WILL HOLD IN PLACE WHEN IT APPROACHES
SOUTHEAST LOWER REMAINS TO BE SEEN. SURFACE CONVERGENCE ALONG THE
FRONT REMAINS SUFFICIENT AND WE WILL CARRY LIKELY POPS FOR THE TRI
CITIES/THUMB DOWN TO M59 CORRIDOR THROUGH THE EVENING HOURS.
FRONTAL PLACEMENT SHOULD NEAR M59/8-MILE ROAD AROUND MIDNIGHT YET
ATMOSPHERE SHOULD STABILIZE SOMEWHAT WITH THE LOSS OF SURFACE
HEATING AND RELAXING 850MB FLOW AS IT BACKS FURTHER WEST.
THEN WE WILL NEED TO MONITOR FOR TRAINING ECHOES ACROSS THE I69
CORRIDOR WITH PWATS CLIMBING NEAR 2 AS MID LEVEL FLOW BECOMES A BIT
MORE PARALLEL TO THE SURFACE THIS EVENING. FFG VALUES ARE QUITE
HIGH ACROSS THIS REGION WITH 3-4 NEEDED IN 1-3 HOURS AND NEARLY
4.5 IN 6 HOURS.
FRONT WILL BE SLOW TO MOVE SOUTH TUESDAY MORNING...WITH
AFOREMENTIONED PARALLEL FLOW REGIME...LINGERING CHANCE FOR
ADDITIONAL CONVECTION ACROSS THE SOUTHERN COUNTIES BUT THAT SHOULD
BE A NARROW WINDOW. HIGH PRESSURE AND A REFRESHING NORTH-NORTHEAST
FLOW WILL DEVELOP TO NOT ONLY DROP BACK DEWPOINTS BUT WITH LOWER
850MB TEMPS...MORE MANAGEABLE MAX TEMPS WITH MIDDLE 80S INLAND.
TEMPS WILL BE COOLER NEAR LAKE HURON WITH NORTHEAST FLOW AND THIS
SHOULD KEEP THOSE VALUES INTO THE MID-UPPER 70S UNDER A MOSUNNY SKY.
&&
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
AFTER THE BRIEF HEAT WAVE...THE UPPER LEVEL FLOW IS FORECAST TO MAKE
A TRANSITION BACK TO THE PREFERRED PATTERN OF THE SUMMER AS UPPER
TROUGHING RE-DEVELOPS OVER THE GREAT LAKES/NORTHEAST CONUS. ONE BY
ONE...MODELS HAVE COME IN LINE ON THIS IDEA DURING THE PAST FEW DAYS
AND CONFIDENCE IS RATHER HIGH THAT THIS WILL OCCUR GIVEN THIS SOLID
TREND.
OVERALL...THIS WILL MEAN COOLER TEMPERATURES ACROSS THE LAKES. THIS
WILL BE ESPECIALLY TRUE BY LATE THIS WEEK INTO THE WEEKEND AS HIGH
PRESSURE SHIFTS SOUTHEAST FROM CENTRAL CANADA ON THROUGH THE GREAT
LAKES.
TO START THE FORECAST...WEDNESDAY AND THURSDAY WILL BE RATHER WARM
STILL...ESPECIALLY FROM INTERSTATE 69 SOUTH AS THE COLD FRONT THAT
MOVES SOUTH OF THE AREA ON TUESDAY SHIFTS BACK NORTH AS A WARM FRONT
IN RESPONSE TO THE NEXT SHORTWAVE...WHICH IS CURRENTLY OVER BRITISH
COLUMBIA. THIS FEATURE HAS MAINTAINED A PRETTY NICE REPRESENTATION
ON SATELLITE. ADDITIONAL ENERGY WILL ALSO BE DROPPING SOUTHEAST
THROUGH CENTRAL CANADA AROUND THE WEST SIDE OF THE DEVELOPING UPPER
LOW OVER EASTERN CANADA. GIVEN THIS...EXPECT THIS SYSTEM TO BE A
RATHER VIGOROUS ONE...SO EXPECT A GOOD CHANCE OF THUNDERSTORMS AS IT
CROSSES THE CENTRAL LAKES IN THE THURSDAY TIMEFRAME.
IN BEHIND THIS FEATURE...TEMPERATURES COOL AND HUMIDITY LEVELS DROP
OFF AS THE AFOREMENTIONED CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION...WITH HIGHS IN THE UPPER 70S/LOWER 80S BY FRIDAY/SATURDAY.
MEANWHILE...LOW TEMPERATURES WILL BE IN THE UPPER 50S/LOWER 60S.
SEE NOTHING IN THE MODELS COMPELLING ENOUGH TO REMOVE THE CHANCE FOR
SHOWERS/THUNDERSTORMS LATE THIS WEEKEND. MODELS ACTUALLY SHOW DECENT
AGREEMENT ON BRINGING ANOTHER SHORTWAVE INTO THE AREA IN NORTHWEST
FLOW PATTERN. WILL NOT CHANGE A THING AT THIS POINT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION...CONSIDINE
SHORT TERM...BGM
LONG TERM....DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 17, 10:55 AM EST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1155 AM EDT MON JUL 17 2006
MIZ047>049-180830-
MIDLAND-BAY-HURON-
1155 AM EDT MON JUL 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP BETWEEN 3PM AND
5PM AND THESE WILL INCREASE IN COVERAGE AND INTENSITY DURING THE
EVENING HOURS. SOME OF THESE STORMS COULD BE CAPABLE OF PRODUCING
HAIL TO 1 INCH DIAMETER AND WIND GUSTS TO 60 MPH AS THEY TRACK EAST
SOUTHEAST AROUND 20 MPH. THUNDERSTORMS WILL PASS TO THE SOUTH
BETWEEN 9PM AND MIDNIGHT.
HOT AND HUMID CONDITIONS WILL CONTINUE AGAIN THIS AFTERNOON WITH
TEMPERATURES REACHING THE MID 90S AND HEAT INDICES APPROACHING 100.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY EVENING
THROUGH THURSDAY NIGHT.... AND AGAIN ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
MIZ053>055-060>063-068>070-075-076-082-083-180830-
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1155 AM EDT MON JUL 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 5PM AND
THESE WILL INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING
HOURS. SOME OF THESE STORMS COULD BE CAPABLE OF PRODUCING HAIL TO 1
INCH DIAMETER AND WIND GUSTS TO 60 MPH AS THEY TRACK EAST SOUTHEAST
AROUND 20 MPH. THUNDERSTORMS WILL PASS TO THE SOUTH AND DIMINISH
TOWARD MIDNIGHT.
HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGH
TEMPERATURE READINGS IN THE MID 90S AND HEAT INDEX VALUES
APPROACHING 100 DEGREES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY EVENING
THROUGH THURSDAY NIGHT... AND AGAIN ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-180830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
1155 AM EDT MON JUL 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON... WITH
STORMS BECOMING MORE WIDESPREAD IN COVERAGE TONIGHT. SOME OF THESE
COULD PRODUCE STRONG WINDS AND HIGH WAVES AS THEY AFFECT THE
AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY EVENING
THROUGH THURSDAY NIGHT... AND AGAIN ON SUNDAY. SMALL CRAFT
CONDITIONS COULD ALSO DEVELOP IN STRENGTHENING NORTH WINDS ON FRIDAY
WITH WAVES POTENTIALLY APPROACHING 6 FEET IN SOUTHERN LAKE HURON
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 17, 8:33 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
933 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG CASEVILLE 43.94N 83.27W
07/17/2006 HURON MI TRAINED SPOTTER
SEVERAL TREES DOWN ALONG MICHIGAN ROUTE 25 IN CASEVILLE
AND NEARBY AREAS.
0800 PM TSTM WND DMG LEXINGTON 43.27N 82.53W
07/17/2006 SANILAC MI LAW ENFORCEMENT
MANY TREES AND POWER LINES DOWN IN LEXINGTON AND
FORESTVILLE.
&&
HATZOSLocal storm report, Jul 17, 9:58 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1058 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG CORUNNA 42.98N 84.12W
07/17/2006 SHIAWASSEE MI LAW ENFORCEMENT
TREES DOWN ACROSS MUCH OF SHIAWASSEE COUNTY.
1044 PM TSTM WND DMG 3 S FLINT 42.98N 83.69W
07/17/2006 GENESEE MI FIRE DEPT/RESCUE
TELEPHONE POLE DOWN.
&&
HATZOS/LESLocal storm report, Jul 17, 10:34 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1134 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG HIGHLAND 42.64N 83.62W
07/17/2006 OAKLAND MI LAW ENFORCEMENT
LARGE TREE ACROSS ROADWAY AT THE INTERSECTION OF HICKORY
RIDGE AND STONEBARN.
1050 PM TSTM WND DMG WHITE LAKE 42.65N 83.50W
07/17/2006 OAKLAND MI LAW ENFORCEMENT
LARGE TREE LIMB DOWN ACROSS GROVEPOINT DRIVE.
&&
HATZOS/LESLocal storm report, Jul 17, 10:56 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1156 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND DMG ROCHESTER HILLS 42.67N 83.16W
07/17/2006 OAKLAND MI LAW ENFORCEMENT
TREE DOWNED OVER ROADWAY NEAR THE INTERSECTION OF ADAMS
AND WALTON.
1130 PM TSTM WND DMG TECUMSEH 42.01N 83.94W
07/17/2006 LENAWEE MI LAW ENFORCEMENT
CENTRAL DISPATCH REPORTED TREES DOWN IN TECUMSEH AND
ROLLIN.
&&
HATZOS/LESLocal storm report, Jul 17, 11:11 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1211 AM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 3 NE CARLETON 42.09N 83.35W
07/17/2006 MONROE MI TRAINED SPOTTER
20 INCH DIAMETER MATURE TREES UPROOTED.
&&
HATZOS/LESLocal storm report, Jul 17, 11:26 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1226 AM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST MIDLAND 43.62N 84.23W
07/17/2006 E60.00 MPH MIDLAND MI TRAINED SPOTTER
TREE BRANCHES DOWN AT NORTHWOOD UNIVERSITY.
0642 PM TSTM WND GST FREELAND 43.52N 84.12W
07/17/2006 M66.00 MPH SAGINAW MI ASOS
0645 PM TSTM WND DMG 2 W SAGINAW 43.42N 83.99W
07/17/2006 SAGINAW MI TRAINED SPOTTER
6 INCH DIAMETER LIMBS DOWNED BY ESTIMATED 60 MPH WINDS.
0650 PM TSTM WND DMG MERRILL 43.41N 84.34W
07/17/2006 SAGINAW MI TRAINED SPOTTER
LARGE TREES AND POWER LINES DOWN ACROSS MERRILL ROAD.
0700 PM TSTM WND DMG BAY CITY 43.59N 83.89W
07/17/2006 BAY MI LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN ACROSS MUCH OF BAY
COUNTY.
0705 PM TSTM WND DMG BURT 43.24N 83.91W
07/17/2006 SAGINAW MI TRAINED SPOTTER
8 INCH DIAMETER TREE DOWN.
0715 PM TSTM WND DMG FAIRGROVE 43.52N 83.54W
07/17/2006 TUSCOLA MI LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN AROUND FAIRGROVE AND
VASSAR.
0718 PM TSTM WND DMG FLUSHING 43.06N 83.84W
07/17/2006 GENESEE MI AMATEUR RADIO
MASSIVE POWER OUTAGE REPORTED IN FLUSHING. WIND GUSTS
ESTIMATED FROM 60 TO 70 MPH.
0720 PM TSTM WND DMG MOUNT MORRIS 43.12N 83.70W
07/17/2006 GENESEE MI AMATEUR RADIO
15 INCH DIAMETER TREES DOWN AT THE INTERSECTION OF
SAGINAW ROAD AND INTERSTATE 475.
0730 PM TSTM WND DMG OTTER LAKE 43.21N 83.46W
07/17/2006 LAPEER MI TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN.
0730 PM TSTM WND DMG PORT AUSTIN 44.04N 83.00W
07/17/2006 HURON MI LAW ENFORCEMENT
HURON COUNTY CENTRAL DISPATCH REPORTS TREES DOWN ACROSS
M-25 IN MULTIPLE LOCATIONS ON THE LAKE HURON SHORELINE.
0745 PM TSTM WND DMG CASEVILLE 43.94N 83.27W
07/17/2006 HURON MI TRAINED SPOTTER
SEVERAL TREES DOWN ALONG MICHIGAN ROUTE 25 IN CASEVILLE
AND NEARBY AREAS.
0745 PM TSTM WND GST BAD AXE 43.80N 83.00W
07/17/2006 E65.00 MPH HURON MI TRAINED SPOTTER
TREES DOWN IN THE CITY OF BAD AXE. POWER OUTAGES
REPORTED.
0758 PM TSTM WND DMG HARBOR BEACH 43.85N 82.65W
07/17/2006 HURON MI TRAINED SPOTTER
ARM DIAMETER BRANCHES DOWN.
0800 PM TSTM WND DMG LEXINGTON 43.27N 82.53W
07/17/2006 SANILAC MI LAW ENFORCEMENT
MANY TREES AND POWER LINES DOWN IN LEXINGTON AND
FORESTVILLE.
0815 PM TSTM WND DMG HARBOR BEACH 43.85N 82.65W
07/17/2006 HURON MI PUBLIC
TREE DOWN ON HOUSE. GARAGE DAMAGED. POSSIBLE TORNADO.
0835 PM HAIL MERRILL 43.41N 84.34W
07/17/2006 E1.75 INCH SAGINAW MI PUBLIC
1015 PM TSTM WND DMG CORUNNA 42.98N 84.12W
07/17/2006 SHIAWASSEE MI LAW ENFORCEMENT
TREES DOWN ACROSS MUCH OF SHIAWASSEE COUNTY.
1044 PM TSTM WND DMG 3 S FLINT 42.98N 83.69W
07/17/2006 GENESEE MI FIRE DEPT/RESCUE
TELEPHONE POLE DOWN.
1045 PM TSTM WND DMG HIGHLAND 42.64N 83.62W
07/17/2006 OAKLAND MI LAW ENFORCEMENT
LARGE TREE ACROSS ROADWAY AT THE INTERSECTION OF HICKORY
RIDGE AND STONEBARN.
1050 PM TSTM WND DMG WHITE LAKE 42.65N 83.50W
07/17/2006 OAKLAND MI LAW ENFORCEMENT
LARGE TREE LIMB DOWN ACROSS GROVEPOINT DRIVE.
1051 PM TSTM WND DMG ROCHESTER HILLS 42.67N 83.16W
07/17/2006 OAKLAND MI LAW ENFORCEMENT
TREE DOWNED OVER ROADWAY NEAR THE INTERSECTION OF ADAMS
AND WALTON.
1130 PM TSTM WND DMG TECUMSEH 42.01N 83.94W
07/17/2006 LENAWEE MI LAW ENFORCEMENT
CENTRAL DISPATCH REPORTED TREES DOWN IN TECUMSEH AND
ROLLIN.
1145 PM TSTM WND DMG 3 NE CARLETON 42.09N 83.35W
07/17/2006 MONROE MI TRAINED SPOTTER
20 INCH DIAMETER MATURE TREES UPROOTED.
&&
HATZOS/LESLightning, Oakland
- When
- July 18, 1:00 AM EST
- Where
- Oakland County, White Lake
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.660, -83.386 (the zone’s center; the record gives no point)
Lightning struck a home and melted wires in the ceiling that started the insulation and wood on fire. The local fire chief estimated damages at $5K.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 18, 20063 deaths · 12 events
- Damaging Wind in Pennsylvania, July 18, 20062 deaths · 1 injured · 62 kt wind · 1 event
- Hail and Damaging Winds in Indiana, July 18, 20061 death · 1 injured · $59,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Vermont, July 18, 200612 injured · $35,000 · 1 in hail · 2 events
- Damaging Wind in Arizona, July 18, 20061 injured · $1.0 million · 75 kt wind · 1 event
- Flash Flood and Hail in West Virginia, July 18, 2006$908,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Maine, July 18, 2006$18,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Maryland, July 18, 2006$126,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Mississippi, July 18, 2006$170,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Indiana, July 18, 2006$100,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Mississippi, July 18, 2006$100,000 · 0.75 in hail · 2 events
- Lightning Strike in Maine, July 18, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526510.